Washington, 2015Heavy Snow and Winter Weather in Washington, December 15 to 16, 2015
December 15 to 16, 2015 · NWS OTX · 5 events in 2 counties and zones
A weather disturbance moved down in a colder northwest to southeast trajectory and brought snow to many portions of Eastern Washington.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weather disturbance moved down in a colder northwest to southeast trajectory and brought snow to many portions of Eastern Washington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 15, 9:18 PM PST, 42 minutes earlier.
Area forecast discussion, Dec 15, 9:18 PM PST, 42 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
918 PM PST TUE DEC 15 2015
.SYNOPSIS...
A system will bring light snow to much of the area tonight. A
stronger, wetter system will bring a better chance of winter
weather on Thursday. More snowy weather is possible on Sunday and
next week.
&&
.DISCUSSION...
The Winter Weather Advisory for the central panhandle mountains of
Idaho has been updated to start an hour earlier, at 9 pm. Road
conditions on I-90 at Lookout Pass are becoming snow covered.
After coordinating with adjacent office it was decided to start
the advisory early. Area webcams show only wet roads for the
northern panhandle, Cd'A area and the Palouse so no changes made
to the remaining suite of highlights. Model timing appears to be
on track with this system. The possibility of banded precipitatione eastern third of Washington will produce a
variety of ceiling heights this evening for Spokane, Coeur
d'Alene, and Pullman. There is not definitive inversion to lock
the clouds in place. After 06zremains but there are subtle
differences in the high resolution models as far as the location
of band formation. It still looks like the Idaho panhandle and the
Palouse are in the crosshairs but portions of Spokane County
remain within the realm of possibilities. No changes to the areal
extent of the highlights at this time. /Kelch
&&
.AVIATION...
06Z TAFS: At 0530Z light snow was starting in the Spokane/Coeur
d'Alene area east to Lookout Pass. The quick moving upper level
disturbance was just approaching the US/Canada border and it will
move quickly southeast across eastern sections between 06Z and
12Z producing several hours of light to moderate snow. Expect
accumulations of 1 to 2 inches at Bonners Ferry, Sandpoint, Coeur
d'Alene, and Pullman, and up to an inch at Spokane. Much of the
snow should be done by 16z giving way to clearing skies from north
to south. JL
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 26 32 18 30 27 38 / 90 30 0 50 100 80
Coeur d'Alene 27 32 18 30 27 38 / 90 40 0 30 100 90
Pullman 27 30 19 32 31 41 / 80 80 0 70 100 80
Lewiston 31 37 25 37 34 46 / 50 60 0 70 100 70
Colville 23 30 17 28 25 35 / 70 10 0 30 90 90
Sandpoint 28 31 19 29 24 37 / 80 30 0 20 100 90
Kellogg 26 28 16 29 25 36 / 100 90 10 20 100 100
Moses Lake 24 37 23 31 28 39 / 20 20 10 60 90 30
Wenatchee 28 35 24 30 27 35 / 20 10 10 70 90 40
Omak 25 31 21 29 27 34 / 50 10 0 50 80 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 1 PM PST Wednesday for Central
Panhandle Mountains.
Winter Weather Advisory from 4 AM to 1 PM PST Wednesday for
Lewis and Southern Nez Perce Counties.
Winter Weather Advisory until 10 AM PST Wednesday for Idaho
Palouse.
Winter Weather Advisory until 7 AM PST Wednesday for Coeur
d'Alene Area-Northern Panhandle.
WA...Winter Weather Advisory until 10 AM PST Wednesday for Washington
Palouse.
&&Hazardous weather outlook, Dec 15, 1:56 PM PST, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
156 PM PST TUE DEC 15 2015
IDZ001>004-026-027-WAZ031>038-041>044-162200-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
156 PM PST TUE DEC 15 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A weak but cold weather system will move through the area tonight
bringing light snow to most locations.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A stronger storm system will bring more widespread and possibly
heavy snow to the region on Thursday night and Friday. Snow will
start in the Cascades Thursday morning and spread eastward during
the day, reaching the Idaho Panhandle by late afternoon. The storm
will exit the region on Friday. Be ready for snowy travel on
Thursday afternoon and Friday morning.
Additional snowy weather systems are expected for Sunday and
possibly next week.
Please see our Weather Stories at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx
Winter Weather, Spokane Area
- When
- December 15, 10:00 PM PST to December 16, 7:00 AM PST
- Where
- Spokane Area forecast zone
- Reported by
- Public
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
A member of the public reported 3.3 inches of snow at Spokane, WA.
Heavy Snow, Washington Palouse
- When
- December 15, 10:00 PM PST to December 16, 8:00 AM PST
- Where
- Washington Palouse forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
A trained spotter reported 8 inches of snow in Pullman, WA.
Heavy Snow, Washington Palouse
- When
- December 15, 10:00 PM PST to December 16, 8:00 AM PST
- Where
- Washington Palouse forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
A trained spotter reported 4 inches of snow in Palouse, WA.
Heavy Snow, Washington Palouse
- When
- December 15, 10:00 PM PST to December 16, 8:00 AM PST
- Where
- Washington Palouse forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
A trained spotter reported 4 inches of snow in East Southeast Colfax, WA.
Winter Weather, Washington Palouse
- When
- December 15, 10:00 PM PST to December 16, 7:00 AM PST
- Where
- Washington Palouse forecast zone
- Reported by
- Public
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
A member of the public reported 3 inches of snow near Colfax, WA.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, December 15, 2015$28,000 · 4 events
- Winter Storm in South Dakota, December 15 to 16, 201520 events
- Winter Storm and Heavy Snow in Minnesota, December 15 to 16, 201520 events
- Heavy Snow and Winter Weather in South Dakota, December 15 to 16, 201517 events
- Winter Storm and Heavy Snow in North Dakota, December 15 to 16, 201516 events
- Winter Storm in South Dakota, December 15 to 16, 201515 events
- Heavy Snow in Idaho, December 15 to 16, 201510 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Heavy Snow in North Dakota, December 15 to 16, 20158 events
- Frost and Freeze in California, December 15 to 16, 20154 events
- Heavy Snow in Minnesota, December 15 to 16, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604678, 604679, 604680, 604681, 604682.